Mood is calm and positive.Just can't fall or stay asleep.Exhausted at work.Taking Gravol.Hate the weight gain and breast enlargement.What is safe to take for sleep?? Is there an SSRI which does not cause weight gain?
30 Jul 2012
Hi, sorry to hear you are suffering with these side effects. Unfortunately they are relatively common. Weight gain is very common with antidepressants in general. Taking Gravol together with the Citalopram shouldn't be a problem - although do you mind me asking why you are taking it? What time of the day do you take the Citalopram? If it causes insomnia for you you should take it in the morning. You can ask your doctor for an additional prescription medication to help with the insomnia if you have been suffering with it for this long. I think that considering your mood is stable and improved it would be a shame to stop the Citalopram. Regarding the weight gain, there isn't an easy answer i'm afraid. Just the usual advice about eating healthily and exercising.
30 Jul 2012
If you are taking the Gravol for sleep, I would recommend a change to something like diphenhydramine. Different people repsond differently to antidepressants, what causes weight gain for one, may not the other. I would be very cautious that you burn more calories than you eat and get some exercise to ensure that you don't gain more weight. Sleep is critical to discouraging weight gain as well. Take the citalopram in the morning and if the diphenhydramine doesn't work, I would discuss a sleep aid with the doctor.
31 Jul 2012
Hi simbasarah, Just wanted to let you know about my experience with
citalopram, 20 mg. Thankfully no weight gain after 6 yrs. I take it in the am
after breakfast. For sleep problems, I some times take my prescribed generic
Visteril 50 mg. This works well for me, ... Lion King:) Don't know about Gravol..
10 Jan 2013
when i 1st got put on citalopram i got told to take it at night time, and had the same problems. i went to the docs and she said to take them on a morning instead. it worked i could sleep on a night instead of during the day. but this is going back few years. i would go back to your doc and tell them .
11 Jan 2013
Hi- D- I got so sick of weight gain and loss of sex drive I am on day 3 of quiing cold turkey. I have other meds to ease the pain, but yeah, I can relate, just makes u more depressed huh? Sorry, try wellbutrin with something to take that nast edge off. Good luck, RC4
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have terrible sleep issues that may be related to fibromyalgia. I just read an article on fibro and it seems to be the only thing that carries a ...
2 answers • 5 Dec 2009
... depression, & sleep problems for about 3 months. I have been taking Citalopram (Celexa) 20mg for 5 1/2 weeks, and my doctor just recently ...
4 answers • 9 Nov 2011
... the drive but his penis won't stay errect. What can they do about it? The medicine works for him great other than that. He also takes ...
3 answers • 30 Sep 2012
. I've gained close to 25lbs. I control my diet, count calories and exercise 2 - 3 times a week. I've also been told in the last two weeks ...
3 answers • 12 Mar 2013
... and for anxiety. I suddenly could not sleep in the middle of March. At the emergency i was prescribed Lorazepam. After 2 months i want to wean ...
3 answers • 28 May 2014